Kentucky, 2014Winter Weather in Kentucky, February 6, 2014
February 6, 2014 · NWS JKL · 1 event in 1 county or zone
A woman died in a car crash during the predawn hours of Thursday, February 6th, 2014 when the SUV she was driving hit a patch of ice around the 6 mile marker of Hwy 476 in the Clayhole community. Her car struck a tree and went into the creek that runs along the road there.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A woman died in a car crash during the predawn hours of Thursday, February 6th, 2014 when the SUV she was driving hit a patch of ice around the 6 mile marker of Hwy 476 in the Clayhole community. Her car struck a tree and went into the creek that runs along the road there. It appears that the SUV rolled numerous times as it was swept down the swollen creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 6, 3:49 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 6, 3:49 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
349 AM EST THU FEB 6 2014
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 349 AM EST THU FEB 6 2014
A CHILLY AND MOSTLY CLOUDY PATTERN WILL BE ON TAP FOR EASTERN
KENTUCKY OVER THE NEXT 36 HOURS...AS THE UPPER FLOW REMAINS
ZONAL...WHILE LOW LEVEL FLOW WILL CONTINUE OUT OF THE
NORTHWEST...BEFORE BACKING A BIT BY LATE FRIDAY. THIS WILL BRING
BELOW NORMAL READINGS AND LIMITED DIURNAL TEMPERATURE RANGES.
MOISTURE WILL REMAIN DEEP ENOUGH TO ALLOW FOR THE CONTINUATION OF THE
FLURRIES THIS MORNING...BEFORE TAPERING OFF TOWARDS NOON AS MOISTURE
BECOMES MORE SHALLOW. MOST HIGHS TODAY WILL ONLY MAKE IT SEVERAL
DEGREES WARMER THAN THE LOWS THIS MORNING...GENERALLY RANGING FROM
THE MID 20S NORTH...TO THE LOWER 30S SOUTH.
CLOUDS WILL CONTINUE TO LINGER TONIGHT...AND AS WE COOL
OFF...MOISTURE WILL LIKELY GET DEEP ENOUGH IN THE LIGHT NORTHWEST
FLOW TO ALLOW FOR A FEW MORE FLURRIES. THESE WILL CONTINUE INTO EARLY
FRIDAY MORNING...BEFORE TAPERING OFF. THE LOW CLOUDS WILL THIN OUT
FRIDAY AFTERNOON...HOWEVER SOME MID AND HIGHER LEVEL CLOUDS WILL
ALREADY BE MOVING OUT AHEAD OF THE NEXT SYSTEM. THIS WILL KEEP THE
HIGH TEMPERATURES DOWN IN THE 20S AND 30S ONCE AGAIN.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 328 PM EST WED FEB 5 2014
MODELS ARE CONTINUING TO SHOW A DISCREPANCY IN TEMPORAL CONSISTENCY
FOR SYSTEMS TO IMPACT DURING THE EXTENDED FORECAST PERIOD. MODELS
ARE POINTING AT A COUPLE OF 500MB SHORTWAVES MOVING FROM WEST TO
EAST THROUGH THE OHIO RIVER VALLEY DURING THE DAY SATURDAY.
HOWEVER...AS WAS MENTIONED IN THE PREVIOUS DISCUSSION...THE LATEST
MODEL RUNS ARE STILL HAVING A HARD TIME PHASING THE TWO SURFACE
SYSTEMS TOGETHER. INSTEAD...IT APPEARS AS THOUGH THE STRONGEST
SYSTEM WILL BE TO OUR SOUTH...WITH LITTLE IMPACT TO THE
REGION...WHILE THE SOMEWHAT LIGHTER AND LESS DEFINED SYSTEM WILL
MOVE TO THE NORTH. THIS NORTHERN SYSTEM WILL BE THE ONE TO AFFECT
EASTERN KY. UNFORTUNATELY...ANY EXACT TIMING AND IMPACTS ARE STILL
SOMEWHAT UNCERTAIN. GIVEN EACH MODELS LACK OF AGREEMENT...RELIED ON
MORE OF A BLENDED SOLUTION FOR THIS EVENT. REGARDLESS...FRIDAY
NIGHT/SATURDAY MORNING TEMPS WILL DROP BELOW FREEZING...SO EXPECT
PRECIP TO START OFF IN THE FORM OF SNOW...THEN TAPER TO RAIN SHOWERS
ACROSS THE SOUTH BY AFTERNOON.
DISAGREEMENTS IN MODEL SOLUTIONS ONLY MOUNT FROM HERE. AS SOON AS
THE SATURDAY SYSTEM PASSES THROUGH...ANOTHER ILL DEFINED SHORTWAVE
AND SURFACE DISTURBANCE WILL BE ON ITS HEELS FOR SUNDAY. IF THE
ECMWF AND GFS40 PAN OUT...THE BEST CHANCES FOR PRECIP WILL REMAIN
ACROSS THE FAR EASTERN SECTION OF THE STATE AND ONLY LAST FOR A
BRIEF PERIOD. IF THE GEM-NH PANS OUT HOWEVER...THE PRECIP WILL BE
MUCH MORE WIDE SPREAD AND LONGER LIVED. CONFIDENCE IN THIS SYSTEM IS
FAR TOO LOW TO GO THE GEM ROUTE...BUT DO EXPECT ANOTHER BOUT OF LITE
PRECIP...STARTING AS SNOW...AND THEN TRANSITIONING TO A MIX OF RAIN
AND SNOW.
MODELS ARE AT LEAST IN A DECENT AGREEMENT OF A FINAL SHORTWAVE
PASSING THROUGH THE REGION MONDAY NIGHT AND THROUGH THE DAY TUESDAY.
THIS SYSTEM SEEMS TO BE FAIRLY POTENT...WITH MORE WIDESPREAD PRECIP
COVERAGE ACROSS THE REGION THROUGH WEDNESDAY. WITH A SURGE OF COLDER
AIR...AND DAYTIME TEMPS ONLY MODERATING AROUND THE FREEZING
LEVEL...EXPECT MOST OF THIS EVENT TO OCCUR IN THE FORM OF
SNOW...WITH SOME MIXED SNOW AND RAIN DURING THE DAYTIME
HOURS...ESPECIALLY IN THE SOUTHERN COUNTIES. OBVIOUSLY...THIS FAR
OUT...THERE IS MUCH THAT COULD CHANGE WITH THIS FORECAST.
HOWEVER...IT HAS REMAINED TRUE THAT DAY 7 SYSTEMS PEGGED BY THE
ECMWF DO TURN OUT TO BE FAIRLY DECENT/IMPACTFUL EVENTS RECENTLY.
WE/LL HAVE TO WAIT AND SEE HOW THIS ONE PANS OUT...BUT BASED ON THE
ECMWF ALONE...IT COULD BE A WET/SNOWY AND FAIRLY LONG
LIVED/WIDESPREAD SYSTEM. TONED DOWN THE ECMWF QPF AMOUNTS SOMEWHAT
SO AS NOT TO GO TOO RADICAL THIS FAR OUT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 134 AM EST THU FEB 6 2014
LOW MVFR TO IFR STRATUS WILL PERSIST THROUGH THE MORNING...BEFORE
RAISING UP TO VFR DURING THE AFTERNOON. SNOW FLURRIES WILL BE SEEN
THROUGH DAWN...AND THESE COULD TEMPORARILY REDUCE VISIBILITIES DOWN
TO MVFR AT TIMES. WINDS WILL REMAIN OUT OF THE NORTHWEST BETWEEN 5
AND 10 KTS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...GEOGERIAN
LONG TERM...JMW
AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 6, 4:28 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
428 AM EST THU FEB 6 2014
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
428 AM EST THU FEB 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SOME BRIDGES...OVERPASSES...AND UNTREATED ROADS WILL BE SLICK IN
PLACES THIS MORNING.
HIGH WATER ALONG SOME CREEKS AND STREAMS WILL CONTINUE THIS MORNING
ALONG AND WEST OF A LINE FROM MOREHEAD TO MOUNT STERLING.
ADDITIONALLY...HIGH WATER WILL BE SEEN ALONG PORTIONS OF THE
KENTUCKY RIVER AND RED RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH WATER WILL CONTINUE TO BE SEEN ALONG PORTIONS OF THE KENTUCKY
RIVER AND RED RIVER THROUGH FRIDAY.
SNOW IS POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY
NIGHT...AND AGAIN FROM MONDAY EVENING THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GEOGERIAN
In the hours before
Special weather statement, Feb 6, 3:39 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
339 AM EST THU FEB 6 2014
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
339 AM EST THU FEB 6 2014
...LINGERING FLURRIES AND SOME SLICK SPOTS THIS MORNING...
SOME SNOW FLURRIES WILL LINGER ACROSS THE AREA THROUGH THIS MORNING
BEFORE TAPERING OFF TOWARDS NOON. A LIGHT COVERING OF SNOW MAY OCCUR
ON UNTREATED ROADS...BRIDGES...AND OVERPASSES...ALLOWING FOR SOME
SLICK SPOTS. TRAVELERS SHOULD ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS.
GEOGERIAN
Winter Weather, Breathitt
- When
- February 6, 4:30 AM EST to 7:30 AM EST
- Where
- Breathitt forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
A woman died in a car crash during the predawn hours of Thursday, February 6th, 2014 when the SUV she was driving hit a patch of ice around the 6 mile marker of Hwy 476 in the Clayhole community. Her car struck a tree and went into the creek that runs along the road there. It appears that the SUV rolled numerous times as it was swept down the swollen creek.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 6, 2014$55,000 · 2 events
- Lake-Effect Snow in New York, February 6 to 7, 2014$35,000 · 2 events
- Cold in Texas, February 6 to 7, 201416 events
- Heavy Snow and Winter Weather in Colorado, February 6 to 10, 201414 events
- Heavy Snow in Oregon, February 6 to 7, 201412 events
- Extreme Cold in Missouri, February 6, 201411 events
- Heavy Snow in Oregon, February 6 to 7, 20149 events
- Heavy Snow and Winter Weather in Washington, February 6 to 9, 20149 events
- Winter Weather in Arkansas, February 6, 20146 events
- Blizzard in Alaska, February 6, 20145 events
- Heavy Snow and Winter Weather in Washington, February 6 to 7, 20145 events
- Frost and Freeze in Texas, February 6 to 7, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493262.